Ifosfamide, a commonly used chemotherapeutic agent in various regimens for many malignancies and has a well known central nervous system side effect. Ifosfamide induced encephalopathy develops in approximately 10-30% of patients exposed to the drug. It is generally reversible after discontinuing the therapy; however cases of fatal neurotoxicity have been reported in literature. Commonly used antidote, Methylene blue; has a moderate efficacy in reversing the encephalopathy followed by lesser response rates by Thiamine. We submit a case report of a young female patient with refractory diffuse large B cell lymphoma who developed severe ifosfamide neurotoxicity. With the use of intravenous thiamine, encephalopathy resolved in our patient within a mean time of 30 hours (average range is 10-30 hours). We found Thiamine to be safe and effective in treatment for ifosfamide induced encephalopathy.
|الصفحات (من إلى)||867-869|
|دورية||Journal of the Pakistan Medical Association|
|حالة النشر||Published - أكتوبر 2010|
ASJC Scopus subject areas